Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
126 Posts
Metamucil is like a mild laxitive it wont make you go over and over or anything but the day after i use it and am able to go i get really gassy and bloated so its not good for me but its not a stool softener i dont think. Cuz when i use it its comes out hhard but yeah. hope i helped.
 

·
Registered
Joined
·
56 Posts
most people with IBS use it to bulk up their stools. personally, i found metamucil didn't do anything for me other than make me feel bloated.my GI said for IBS, you should take the kind of fiber found in Citricel.good luck!
 

·
Registered
Joined
·
14 Posts
I've been taking a spoon of metamucil in a glass water for the last 7 years before I go to bed. It is very good for people with low fiber intake (Depends on your diet). I am on regular time every morning like an atomic clock
.It is not addictive and dangerous on long term use per my diatician. In fact he encourage me to take it.
 

·
Registered
Joined
·
2,937 Posts
Hi, most fibre supplements are taken as they bulk up the stool and assist in moving it through the intestines. They will soften it however they also work if you have diarreah by binding it all together. Some people have a lot of luck with them, others can't tolerate them at all.You have to make sure though that if you decide to try one it's an idea to start slowly (so don't go taking the whole 2 tablespoons or whatever the recommended dose is on the first night, take say a teaspoon and work up to the 2 tablespoons) to reduce the bloating and gas effects. The other one is to make sure that you drink your 6-8 glasses of water a day. If you take a fibre supplement and don't add the water it can make you really badly constipated! It's also worth maybe trying a few different types as they are all made from different ingredients. Metamucil is psyllium husk, benefibre is hydrolised guar gum etc etc.
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top